Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 128, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 16, 2001, 2:39 PM CDT for Barron County, Polk County, Wisconsin. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 16, 2001, 3:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barron County, WI, Polk County, WI
The radar
The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:14 PM CDT | Hail 0.75 | Rice Lake, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 161939 SVRMSP WIC005-095-162015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 239 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRON COUNTY IN WEST CENTRAL WISCONSIN EASTERN POLK COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 315 PM CDT * AT 239 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 10 MILES NORTHWEST OF CUMBERLAND...OR ABOUT 15 MILES NORTHEAST OF BALSAM LAKE...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RICE LAKE. HAUGEN. CUMBERLAND. LAT...LON 4570 9229 4552 9233 4543 9173 4565 9168 $$ NAISTAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:30 AM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 16, 10:30 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1030 AM CDT SAT JUN 16 2001 MORNING RAOBS SUGGEST THAT WDLY SCT TSRA WL REDEVELOP ACRS CNTRL MN/WRN WI THIS AFTN. INVERTED V PROFILE WILL LEAD TO FAIRLY STRONG DOWNDRAFTS...DESPITE LIMITED INSTABILITY. PRIMARY FORCING ASSOCIATED WITH CHANNELED PVA AND DIVERGENCE...AND SHARP SRN CUT-OFF EXPECTED TO PCPN. OTRW...RAOBS AND TEMP TRENDS THIS MORNING SUPPORT HIGHS IN THE MID TO UPPER 70S MOST PLACES. .MSP...NONE. DAVIS
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:11 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 34 min |
| Jun 16, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Pepin, Pierce | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.